Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Optimal control applied to a model for species augmentation

1. Department of Mathematics, University of Tennessee, Knoxville, TN 37996-1300
2. Department of Mathematics & Department of Ecology and Evolutionary Biology, University of Tennessee, Knoxville, TN 37996-1300

Species augmentation is a method of reducing species loss via augmenting declining or threatened populations with individuals from captive-bred or stable, wild populations. In this paper, we develop a differential equations model and optimal control formulation for a continuous time augmentation of a general declining population. We find a characterization for the optimal control and show numerical results for scenarios of different illustrative parameter sets. The numerical results provide considerably more detail about the exact dynamics of optimal augmentation than can be readily intuited. The work and results presented in this paper are a first step toward building a general theory of population augmentation, which accounts for the complexities inherent in many conservation biology applications.
  Figure/Table
  Supplementary
  Article Metrics

Keywords Optimal Control; Population Dynamics; Ordinary Differential Equations; Species Augmentation

Citation: Erin N. Bodine, Louis J. Gross, Suzanne Lenhart. Optimal control applied to a model for species augmentation. Mathematical Biosciences and Engineering, 2008, 5(4): 669-680. doi: 10.3934/mbe.2008.5.669

 

This article has been cited by

  • 1. T.K. Kar, Bapan Ghosh, Sustainability and optimal control of an exploited prey predator system through provision of alternative food to predator, Biosystems, 2012, 109, 2, 220, 10.1016/j.biosystems.2012.02.003
  • 2. Aitziber Ibañez, Optimal control of the Lotka–Volterra system: turnpike property and numerical simulations, Journal of Biological Dynamics, 2017, 11, 1, 25, 10.1080/17513758.2016.1226435
  • 3. Erin N. Bodine, Anne E. Yust, Predator–prey dynamics with intraspecific competition and an Allee effect in the predator population, Letters in Biomathematics, 2017, 4, 1, 23, 10.1080/23737867.2017.1282843
  • 4. T.K. Kar, Abhijit Ghorai, Soovoojeet Jana, Dynamics of pest and its predator model with disease in the pest and optimal use of pesticide, Journal of Theoretical Biology, 2012, 310, 187, 10.1016/j.jtbi.2012.06.032
  • 5. Soovoojeet Jana, T. K. Kar, A mathematical study of a prey–predator model in relevance to pest control, Nonlinear Dynamics, 2013, 74, 3, 667, 10.1007/s11071-013-0996-3
  • 6. Alexandre Rocca, Marcelo Forets, Victor Magron, Eric Fanchon, Thao Dang, Occupation measure methods for modelling and analysis of biological hybrid systems, IFAC-PapersOnLine, 2018, 51, 16, 181, 10.1016/j.ifacol.2018.08.031
  • 7. Suzanne Lenhart, Erin Bodine, Peng Zhong, Hem Raj Joshi, , Advances in Applied Mathematics, Modeling, and Computational Science, 2013, Chapter 9, 209, 10.1007/978-1-4614-5389-5_9
  • 8. Sukumar Samanta, Banshidhar Sahoo, Barun Das, Dynamics of an epidemic system with prey herd behavior and alternative resource to predator, Journal of Physics A: Mathematical and Theoretical, 2019, 52, 42, 425601, 10.1088/1751-8121/ab264d

Reader Comments

your name: *   your email: *  

Copyright Info: 2008, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved